Wisconsin, 2004

Hail in Wisconsin, July 16, 2004

July 16, 2004 · NWS GRB · 1 event in 1 county or zone

).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

As thunderstorms moved across Wisconsin during the late morning and early afternoon hours, one of them dropped penny size hail 2 miles south of Elderon (Marathon co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 15, 7:05 PM CST, 16 hours 34 minutes earlier.

Area forecast discussion, Jul 15, 7:05 PM CST, 16 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT THU JUL 15 2004

.SHORT TERM...TONIGHT. BASED ON LATEST SATELLITE/RADAR TRENDS...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTH CENTRAL WISCONSIN
AROUND MIDNIGHT BASED ON RADAR FROM DULUTH. WILL REMOVE ANY MENTION
OF PRECIPITATION THIS EVENING...EXCEPT FOR MAYBE OVER FAR NORTH
CENTRAL WISCONSIN. WILL MENTION LATE WORDING OVER THE FAR SOUTHEAST
PORTION OF THE FORECAST AREA.

UPDATED ZONES/GRIDS/HAZARDOUS WEATHER OUTLOOK WILL BE OUT BY
9 PM.

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 16, 5:00 AM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT FRI JUL 16 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT FRI JUL 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE TODAY AND BRING
SCATTERED SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HEAVY
RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS A FEW DAYS NEXT WEEK...BUT WIDESPREAD
SEVERE WEATHER SEEMS UNLIKELY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

RDM
WWW.CRH.NOAA.GOV/GRB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marathon

When
July 16, 11:39 AM CST
Where
Marathon County, 2 mi S of Elderon
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
44.750, -89.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417012.